Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Clots & Anticoagulants

Question: Coumarin


 Dr. Russell M - Mon Jun 09, 2003 1:40 pm

User avatar Today, I had this patient with filariasis of one leg with elephantiasis (lymphedema). She showed me the drug she was taking for it for the past 6 months as 'Lympedim,' whose content turned out to be coumarin 200mg, which she took daily. Coumarin is a term I remember in the description of Warfarin, the anticoagulant. I find that the chemicals are different:

1. Coumarin [5,6 benzo-alpha-pyrone, 56BaP, 1,2 benzopyrone]
2. Warfarn [(a-acetonylbenzyl) -4 -hydroxycoumarin]

Do both the drugs have anticoagulant properties?

-Bill
 Dr. Hamdi ElSoudi - Fri Jun 13, 2003 2:17 pm

Hello Bill,
Coumarin is a group of oral anticoagulant which contains dicuomarol and warfarin and both drugs have anticoagulant properties.

Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us